Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 6, 2011, 7:49 PM MDT for Big Horn County, Park County, Wyoming. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 7:49 PM MDT (01:49 UTC)
- Expired
- Jul 6, 2011, 8:14 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Big Horn County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 147 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:00 PM MDT | HAIL 0.88 | 17 Ne Meeteetse, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WUUS55 KRIW 070149 SVRRIW WYC003-029-070230- /O.NEW.KRIW.SV.W.0033.110707T0149Z-110707T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 749 PM MDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING... EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING... * UNTIL 830 PM MDT * AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL THIS STORM WAS LOCATED 6 MILES SOUTH OF HWY 14/16/20 MILE MARKER 70...OR 18 MILES NORTHEAST OF MEETEETSE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 14/16/20 MILE MARKER 80 AROUND 805 PM MDT. STATE HWY 30 MILE MARKER 120 AROUND 815 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4446 10807 4420 10812 4431 10885 4451 10883 TIME...MOT...LOC 0148Z 279DEG 25KT 4439 10870 WIND...HAIL <50MPH 1.25IN $$ AR
3 follow-up statements
347 WWUS55 KRIW 070157 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 757 PM MDT WED JUL 6 2011 WYC003-029-070230- /O.CON.KRIW.SV.W.0033.000000T0000Z-110707T0230Z/ PARK WY-BIG HORN WY- 757 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EXTREME EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING UNTIL 830 PM MDT... AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HWY 14/16/20 MILE MARKER 80... OR 20 MILES NORTHEAST OF MEETEETSE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 14/16/20 MILE MARKER 80 AROUND 805 PM MDT. STATE HWY 30 MILE MARKER 120 AROUND 815 PM MDT. NEAR OTTO AROUND 830 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM MAY INCLUDE THE BURLINGTON AREA AND STATE HWY 30 MILE MARKER 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4431 10877 4450 10875 4446 10807 4420 10812 TIME...MOT...LOC 0156Z 279DEG 25KT 4438 10862 WIND...HAIL <50MPH 1.25IN $$ AR
043 WWUS55 KRIW 070207 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 807 PM MDT WED JUL 6 2011 WYC003-029-070230- /O.CON.KRIW.SV.W.0033.000000T0000Z-110707T0230Z/ PARK WY-BIG HORN WY- 807 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EXTREME EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING UNTIL 830 PM MDT... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF HWY 14/16/20 MILE MARKER 80...OR 20 MILES NORTHEAST OF MEETEETSE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HWY 30 MILE MARKER 120 AROUND 815 PM MDT. NEAR OTTO AROUND 830 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4430 10869 4450 10867 4446 10807 4420 10812 TIME...MOT...LOC 0206Z 279DEG 25KT 4435 10854 WIND...HAIL <50MPH 1.25IN $$ AR
597 WWUS55 KRIW 070214 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 814 PM MDT WED JUL 6 2011 WYC003-029-070224- /O.CAN.KRIW.SV.W.0033.000000T0000Z-110707T0230Z/ PARK WY-BIG HORN WY- 814 PM MDT WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EXTREME EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HAIL UP TO DIME SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4430 10869 4450 10867 4446 10807 4420 10812 TIME...MOT...LOC 0214Z 279DEG 25KT 4434 10846 $$ AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:55 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 6, 1:55 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED JUL 6 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT AN UPPER LEVEL HIGH PRESSURE CENTER WILL REMAIN NEARLY STATIONARY OVER NORTHERN NEW MEXICO WITH TROPICAL MOISTURE BEING DRAWN NORTH ON THE WEST SIDE OF THE HIGH FROM SOUTHERN MEXICO AND THE TROPICAL EASTERN PACIFIC NORTH INTO SOUTHERN CALIFORNIA...WESTERN ARIZONA... EASTERN NEVADA...UTAH AND WESTERN COLORADO INTO SOUTHERN WYOMING. THIS UPPER LEVEL MOISTURE COMBINING WITH LOCAL LOW LEVEL MOISTURE WILL SUPPORT SLOW MOVING SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM...MOST NUMEROUS OVER THE SOUTH AND THE MOUNTAINS. THE MAIN THREAT IS LOCALLY HEAVY RAIN...SMALL HAIL AND STRONG WIND GUSTS. WHILE THE CONVECTION WILL BE STRONGEST FROM MAX HEATING THROUGH THE EVENING...SHOWERS AND THUNDERSTORMS WILL BE AVAILABLE THROUGH THE NIGHT AND MORNING HOURS AS CONVECTION TO THE SOUTH MOVES NORTH ACROSS WYOMING. DAYTIME TEMPERATURES WILL COOL SLIGHTLY DUE TO THE INCREASED CLOUD COVER AND PRECIPITATION. NIGHT TIME TEMPERATURES MAY BE WARMER IN SOME LOCATIONS DUE TO THE CLOUD COVER AT NIGHT. OUTSIDE OF CONVECTION...WINDS WILL GENERALLY BE LIGHT. MAIN MODEL DIFFERENCES ARE IN THE LOCATION AND INTENSITY OF PRECIPITATION...WITH NONE OF THE MODELS DOING PARTICULARLY WELL. .LONG TERM...SATURDAY THROUGH WEDNESDAY MODELS CONTINUE TO INDICATE THE POTENTIAL FOR A COUPLE ACTIVE DAYS THROUGH AT LEAST THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. MOISTURE PLUME IS STILL FORECAST TO HANG AROUND THROUGH MUCH OF THE PERIOD. BOTH THE GFS AND THE ECMWF SHOW A POTENTIALLY FAVORABLE JET POSITION OVER THE WEEKEND AND POSSIBLY MONDAY WITH MUCH OF THE AREA IN THE RIGHT ENTRANCE REGION AREA. THE GFS WANTS TO SHOW A DRIER SOUTHWEST FLOW IN ADVANCE OF THE PACIFIC NORTHWEST UPPER LOW WHILE THE ECMWF CONTINUES TO INDICATE THE MONSOONAL MOISTURE PLUME HANGING AROUND THE REGION THROUGH THE PERIOD WITH INCREASING TROUGH DYNAMICS TOWARDS THE END OF THE PERIOD AS THE UPPER LOW DRAWS CLOSER. THE DETAILS WILL BE HARD TO PINPOINT THIS FAR OUT BUT GENERAL IDEA OF SCATTERED MOUNTAINS STORMS THROUGH THE PERIOD SEEMS GOOD ALONG WITH THE SOUTHEASTERN HALF OF THE AREA UNDER THE RIGHT ENTRANCE REGION OF THE JET STREAK. THE LAST COUPLE DAYS OF THE FORECAST ARE MORE OF A CHALLENGE WITH THE APPROACHING TROUGH AND WHETHER THE MOISTURE PLUME WILL BE PUSHED SOUTHWARD OR BE DRAWN UP EVEN MORE IN BACKING FLOW. THE PLUME MAY GET PUSHED SOUTHWARD BUT THEN THE GENERAL ASCENT AHEAD OF THE TROUGH WILL LIKELY PROVIDE THE NEXT LARGE SCALE SUPPORT FOR AT LEAST SCATTERED THUNDERSTORMS. BOTTOM LINE IS THIS COULD BE AN ACTIVE PERIOD FOR THUNDERSTORMS OVERALL WITH DAILY DISTURBANCES...HEATING AND BOUNDARIES PROVIDING THE FOCUS EACH DAY ALONG WITH THE POTENTIAL JET SUPPORT. && .AVIATION... MONSOONAL MOISTURE WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT AND THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT IN THE AFTERNOONS AND EVENINGS...ESPECIALLY EAST OF THE DIVIDE AND SOUTH. THEY ARE ALSO POSSIBLE AT OTHER TIMES AS WELL. GUSTY OUTFLOWS...SMALL HAIL...HEAVY RAIN AND LIGHTNING CAN BE EXPECTED. SOME SOUTHWEST BREEZES WILL PICK UP THURSDAY AFTERNOON...ESPECIALLY OVER THE WEST AND SOUTH. && .FIRE WEATHER... MONSOON MOISTURE WILL CONTINUE ROTATE UP FROM THE SUBTROPICS IN MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS WYOMING. THIS WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE MOST VIGOROUS ACTIVITY EXPECTED IN THE AFTERNOONS AND EVENINGS...BUT WILL REMAIN POSSIBLE AT ANY TIME OF DAY. STRONGER STORMS WILL BE POSSIBLE OVER THE EASTERN ZONES PRODUCING SOME HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. && .HYDROLOGY... AREA RIVERS AND STEAMS WILL CONTINUE TO RUN HIGH...ALTHOUGH LEVELS OVERALL ARE EXPECTED TO BE ON A DOWNWARD TREND THROUGH THE WEEKEND AS AVAILABLE SNOW TO MELT DECREASES. MONSOONAL MOISTURE WILL PERSIST THROUGH MUCH OF THE WEEK WITH SCATTERED TO NUMEROUS SHOWERS...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED... PRODUCING SIGNIFICANT RAINFALL AS WELL AS LARGER HAIL...ESPECIALLY OVER NATRONA AND JOHNSON COUNTIES...AND OVER THE NORTHERN BIG HORN BASIN. RIVER LEVELS IN YELLOWSTONE ARE ON THE RISE WITH RECORD LEVELS POSSIBLE BY THE WEEKEND ON THE YELLOWSTONE RIVER AND IN YELLOWSTONE LAKE. A FLASH FLOOD WATCH CONTINUES FOR SWIFT CREEK. SOME FLOODING HAS BEEN OBSERVED WEST OF AFTON NORTH OF THE CREEK...FLOODING COULD BECOME WORSE WITH EXPECTED SHOWER ACTIVITY THIS WEEK. THE FLOOD WARNING FOR THE BIG WIND RIVER CONTINUES FOR FREMONT COUNTY. RIVER LEVELS ARE GENERALLY DECREASING. HOWEVER...THE THREAT FOR FLOODING STILL EXISTS AS THE SNOW CONTINUES TO MELT AND AS SHOWER AND THUNDERSTORM ACTIVITY CONTINUES THIS WEEK. A RECREATIONAL FLOOD ADVISORY CONTINUES FOR CENTRAL SUBLETTE COUNTY. RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH AND COLD FOR THE NEXT FEW DAYS. && FIRE WEATHER... MONSOONAL MOISTURE WILL CONTINUE ROTATE UP FROM THE SUBTROPICS IN MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS WYOMING. THIS WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE MOST VIGOROUS ACTIVITY EXPECTED IN THE AFTERNOONS AND EVENINGS...BUT WILL REMAIN POSSIBLE AT ANY TIME OF DAY. STRONGER STORMS WILL BE POSSIBLE OVER THE EASTERN ZONES PRODUCING SOME HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. AN APPROACHING PACIFIC TROUGH WILL BACK THE FLOW SOUTHWEST THURSDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING THURSDAY AFTERNOON AND INCREASING FOR FRIDAY. HYDROLOGY... && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM MDT THIS AFTERNOON WYZ023. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...TWB FIRE WEATHER...C.BAKER HYDROLOGY...C.BAKER
Hazardous weather outlook, Jul 6, 5:00 AM MDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 6 2011 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 6 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK COUNTIES... ...FLOOD WATCH FOR THE SWIFT CREEK FROM AFTON EASTWARD TO THE MOUTH OF THE SWIFT CREEK CANYON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN...HAIL LARGER THAN ONE INCH AND FREQUENT DANGEROUS LIGHTNING. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF THE SWIFT CREEK CANYON. FLOODING WILL CONTINUE IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE WIND RIVER...SHOSHONE RIVER...GREYBULL RIVER...GREEN RIVER...SWIFT RIVER...BLACKS FORK RIVER...NORTH FORK OF THE POPO AGIE...AND THE BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. RECORD FLOWS ARE EXPECTED IN YELLOWSTONE RIVER AND RECORD LEVELS ARE EXPECTED IN YELLOWSTONE LAKE BY THE WEEKEND. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ON THURSDAY AS THE WEATHER PATTERN BECOMES MORE UNSETTLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE WEEKEND AND QUITE POSSIBLY INTO EARLY NEXT WEEK. THE POTENTIAL FOR STRONG THUNDERSTORMS WILL CONTINUE THROUGHOUT THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 6, 6:37 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 637 PM MDT WED JUL 6 2011 WYZ002>004-070115- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 637 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PARK COUNTY UNTIL 715 PM MDT... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 110...OR 9 MILES NORTHWEST OF CODY...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN. THIS STORM WILL BE NEAR... HWY 14/16/20 MILE MARKER 50 AROUND 645 PM MDT. CODY AROUND 650 PM MDT. U.S. HWY 14A MILE MARKER 10 AROUND 705 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4473 10862 4448 10862 4451 10930 4469 10931 TIME...MOT...LOC 0037Z 270DEG 22KT 4460 10917 AR
Special weather statement, Jul 6, 6:42 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 642 PM MDT WED JUL 6 2011 WYZ003-004-070130- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 642 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 730 PM MDT... AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF STATE HWY 120 MILE MARKER 130...OR 19 MILES SOUTHEAST OF RED LODGE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... ELK BASIN AROUND 655 PM MDT. FRANNIE AROUND 720 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4500 10839 4482 10840 4487 10915 4501 10914 TIME...MOT...LOC 0041Z 272DEG 26KT 4496 10902 AR
Special weather statement, Jul 6, 7:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 707 PM MDT WED JUL 6 2011 WYZ003-004-070130- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 707 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 730 PM MDT... AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARK WYOMING...OR 19 MILES NORTHWEST OF POWELL...MOVING EAST AT 20 MPH. PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN CLARK. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT CONTINUES TO MOVE EAST...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL MOVE EAST ACROSS NORTHERN PARK COUNTY. ANOTHER STRONG STORM WAS ABOUT 2 MILES SOUTH OF ELK BASIN. THIS STORM WAS MOVING EAST AROUND 20 MPH. THIS STORM WILL MOVE EAST ACROSS NORTHERN PARK COUNTY AND WILL IMPACT THE ELK BASIN AREA THROUGH 730 PM. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4500 10850 4481 10853 4483 10916 4501 10921 TIME...MOT...LOC 0102Z 274DEG 19KT 4491 10902 AR
Special weather statement, Jul 6, 7:14 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 714 PM MDT WED JUL 6 2011 WYZ002>004-070145- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 714 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PARK COUNTY UNTIL 745 PM MDT... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CODY...MOVING EAST AT 20 MPH. PEA TO MARBLE SIZE HAIL HAS BEEN REPORTED WITH THIS STORM AROUND CODY. ADDITIONAL HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... CODY UNTIL 730 PM. HWY 14/16/20 MILE MARKER 60 AROUND 735 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4462 10872 4440 10874 4444 10920 4462 10919 TIME...MOT...LOC 0112Z 273DEG 15KT 4452 10906 AR
Local storm report, Jul 6, 7:31 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
731 PM MDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL CODY 44.52N 109.05W
07/06/2011 M1.00 INCH PARK WY PUBLIC
MOSTLY PENNY SIZED WITH SOME NICKEL TO QUARTER SIZED HAIL
MIXED IN.
0726 PM HAIL 1 NNE CODY 44.53N 109.05W
07/06/2011 M1.00 INCH PARK WY TRAINED SPOTTER
&&
KALLENSpecial weather statement, Jul 6, 7:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 738 PM MDT WED JUL 6 2011 WYZ003-004-070200- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 738 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 800 PM MDT... AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 70...OR 13 MILES SOUTHEAST OF CODY...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF CODY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... HWY 14/16/20 MILE MARKER 70 AROUND 745 PM MDT. HWY 14/16/20 MILE MARKER 80 AROUND 800 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4459 10844 4434 10842 4436 10893 4458 10894 TIME...MOT...LOC 0137Z 270DEG 19KT 4445 10880 AR
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:37 PM MDT | Special Weather Statement | RIW | Park | 38 min |
| Jul 6, 7:14 PM MDT | Special Weather Statement | RIW | Park | 31 min |
| Jul 6, 7:38 PM MDT | Special Weather Statement | RIW | Big Horn | 22 min |
| Jul 6, 8:01 PM MDT | Special Weather Statement | RIW | Washakie | 44 min |
| Jul 6, 9:02 PM MDT | Special Weather Statement | RIW | Hot Springs | 28 min |
| Jul 6, 9:19 PM MDT | Special Weather Statement | RIW | Hot Springs | 41 min |
| Jul 6, 9:20 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Jul 6, 9:41 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
| Jul 6, 10:19 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| Jul 7, 9:42 AM MDT | Areal Flood Advisory | RIW | Sublette | 24 hr |
| Jul 7, 4:25 PM MDT | Special Weather Statement | RIW | 50 min | |
| Jul 7, 4:49 PM MDT | Special Weather Statement | RIW | Natrona | 41 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.